MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TFGT-25A
Medical Device Problem Codes Degraded (1153); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Fatigue (1849); Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450); Insufficient Information (4580)
Date of Event 05/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a 25mm trifecta gt valve was successfully implanted in a patient.On an unknown date it was noted that there was structural valve deterioration.On (b)(6) 2025, the decision was made to explant the 25mm trifecta gt valve and replace it with a 25mm epic plus supra valve.The patient was stable at the time of report.
 
Additional Manufacturer Narrative
Explant about 4 years and 6 months post-procedure due to aortic valve insufficiency, heart failure, fatigue, torn cusp, and structural valve deterioration was reported.The device was returned to abbott for investigation and found two cusps to contain tears.One cusp was noted to have a hole in the middle.One cusp was noted to have fibrous thickening.One cusp was noted to have a slight thinning.There was fibrous pannus ingrowth, inflow surface, circumferential.The cuff was partially excised, likely as a result of explanting the valve.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met specifications.The cause of the reported fatigue and heart failure appear to be a cascading effect of the reported aortic valve insufficiency.The cause of the reported aortic valve insufficiency is likely related to the patient condition (pannus formation, thinning of leaflet, and fibrous thickening).However, the cause of the pannus formation could not be conclusively determined.The cause of the cusp tear could not be conclusively determined.The fibrous pannus ingrowth noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.The reported hospitalization and surgical intervention were results of case-specific circumstances as the patient was admitted explanting the valve and another valve was implanted.Codes removed: health effect-clinical code: 4580 insufficient information.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a 25mm trifecta gt valve was successfully implanted in a patient.On an unknown date it was noted that there was structural valve deterioration.On (b)(6) 2025, the decision was made to explant the 25mm trifecta gt valve and replace it with a 25mm epic plus supra valve.The patient was stable at the time of report.No additional information was provided.Final emdr: subsequent to the previously filed report, additional information was received that structural valve deterioration was observed in the 25mm trifecta gt valve, where the leaflet at the non-coronary cusp strut had detached, and a perforation was present.Additionally, a tear in the right coronary cusp leaflet occurred during explantation, and the leaflet disintegrated easily upon touch, indicating extreme fragility.Prior to explant, the patient experienced heart failure.The replacement 25mm epic plus supra valve was successfully implanted and remains in place.The structural valve deterioration was first noted in early (b)(6) 2025 during the patient¿s annual follow-up, when they reported fatigue.Severe aortic regurgitation (ar) was diagnosed, but immediate intervention was not pursued; instead, transesophageal echocardiography and diuretic therapy were initiated for observation.The annular diameter of the native aortic valve was 25 mm.No additional information was provided.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22436934
Report Number2135147-2025-03712
Device Sequence Number17320514
Product Code LWR
UDI-Device Identifier05415067018236
UDI-Public(01)05415067018236(17)220501
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model NumberTFGT-25A
Device Catalogue NumberTFGT-25A
Device Lot Number6462021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale